shihtzulover (shihtzulover) wrote in vaginapagina,
shihtzulover
shihtzulover
vaginapagina

Really light periods...is something wrong?

Hi All,

I'm 26 years old, and I was on birth control pills continually from age 18 to age 25.  Before that, I remember wearing 'regular' absorbency pads and tampons, and only saturating them for a couple of days, and then spotting the rest of the time.  When I was on the Pill (I was on several different brands), my period maybe got slightly lighter, but not much.

I got a Paragard IUD at the end of December 2011, and I stopped taking my birth control pills.  My cramps and periods were definitely worse than I remembered, but I still was only saturating regular pads for a few days, and spotting for a few days before and after that.

For the past several months, my periods have gotten so much less crampy, and really light.  They are so light that I don't really ever saturate even the 'regular' pads, and the blood is just dark brown.  The only time it looks reddish is a little bit when I'm wiping after I use the bathroom, but never on my pads.

Is something wrong with me?  Am I not ovulating or something?  My periods still seem very regular (~ every 28 days), and I have always been very in-tune with my body, and I notice my increased sex drive, change in discharge, and often cramping around ovulation.    I have felt for my Paragard strings, and I've been able to find them.

It just makes me wonder what's going on.  I took pregnancy tests the first couple of times because the lightness of my periods scared me, but they were negative.  I'm worried because although my husband and I are not trying now, we would like to start trying to conceive in about a year or so, and I'm afraid that this signifies that something is wrong.

Are really light periods normal for some women, even with no red blood sometimes?  My last period was a bit heavier, and I think I had some red blood, but this one is probably the lightest yet.  Also, my periods when I was a teenager before the Pill and also the whole time while I was on the Pill were heavier and more period-like than this.

Oh, and I did start taking Prozac a handful of months ago.  I wasn't sure if there was a connection so I asked my psychiatrist, and she said that she had never heard of SSRIs causing this.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 4 comments